MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X424H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018, and a suture was used.During surgery, the suture broke during sewing in the pelvic floor reconstruction.A replacement device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Corrected information: to date the device has not been returned to manufacturer for evaluation.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was reported performance breakage suture.A labeled winding former and a suture piece were returned for analysis.During the visual inspection of suture piece, presented body fluids, elongation and the end of the suture was busted (damaged).The other end was cut that appear to be by the use of a surgical instrument.In addition, a functional test was performed on the sample and the tensile force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition of the sample received, the assignable cause of the breakage suture suggest an improper handling of the sample.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8222551
Report Number2210968-2019-78235
Device Sequence Number264462
Product Code GAT
UDI-Device Identifier10705031057272
UDI-Public10705031057272
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberX424H
Device Lot NumberLJH157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
01/07/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date01/07/2019
02/04/2019
Patient Sequence Number1